Skip to main content

Children's Guaifenesin News

This month, the Perrigo Company announced a voluntary recall of two batches of Children's Guaifenesin grape liquid (100mg/5 mL) and three batches of Children's Guaifenesin DM cherry liquid due to an error in the dosage cup included in some packages of the product.

If you are a parent who has purchased either of these products recently, under Sunmark, Rite-Aid, Topcare, Kroger, GoodSense, Dollar General, Care One, or CVS brand names it would be wise to arm yourself with the knowledge you need to ensure that the child you love is safe.

The Perrigo Company has stated that the recall was put into action to maintain product quality. While the threat of potential health risks does exist, it is important to understand that not all overdoses of Children's Guaifenesin will result in negative side effects. To get a better understanding of your child is at risk, continue reading, and consult a doctor if you believe there is a cause for concern.

Is Children's Guaifenesin safe?

The intended use of Children's Guaifenesin is for cough relief, and has been sold widely in retail stores across the country for this purpose. It is an over-the-counter medication which helps loosen phlegm to clear throat blockages and reduce irritation. It has proven effective in temporary cough relief.

When taken in the correct dosage it is unlikely that your child will suffer serious negative side effects, and as of today there have been no reported cases of overdose. The voluntary recall of Children’s Guaifenesin is not the result of a quality issue with the medication itself, but due to incorrect markings on the oral dosing cup. Inaccurate dosages of the product can lead to a range of health issues of varying levels of concern.

If you believe your child may have overdosed on Children's Guaifenesin liquid, it is important to look for negative side effects and to see a doctor for an official diagnosis. An overdose does not necessarily mean your child is in danger, and those most at risk are children who have taken three times the recommended dosage or who have a difficult time processing dextromethorphan, one of the main ingredients in the medication.

Children's Guaifenesin side effects

Overdoses of Children’s Guaifenesin may cause a wide range of side effects. Keep watchful for the more serious effects which include excessive excitability, rapid eye movements, changes in muscle reflexes, partial loss of muscle control, hallucinations, stupor, and coma. Other effects have included nausea, vomiting, high heart rate or irregular heartbeat, seizures, slowed breathing, and death. In most cases these negative health concerns are temporary and reversible.

Next steps

If someone you love has used this product and suffered from any of these side effects, the first step is to see a doctor as soon as possible. Though no cases of serious overdose have been documented yet, your child may need to have their system flushed if they have ingested more than the recommended dosage. To find out of your product belongs to one of the affected batches, see the information listed below this article and search by retailer.

If you or a child you know has experienced negative consequences as a result of overdose, you may consider speaking to a lawyer to file a lawsuit. The Perrigo Company has publicly stated its responsibility in this case by announcing the recall and pursuing legal damages is within the rights of any user that has been negatively affected.

Popular posts from this blog

News About Phenobarbital Tablets by C.O.Truxton

Do you own a bottle of Phenobarbital Tablets by C.O. Truxton, Inc.?   Maybe you, or someone you know, has been prescribed phenobarbital tablets for sleep, or to control convulsions or seizures.

C.O. Truxton, Inc., has recalled Phenobarbital Tablets, 15mg, because someone who bought a bottle of this medication discovered the label had been placed in error on a bottle of this medication with a different dosage strength. The bottle labeled 15mg tablets was actually 30mg tablets. This mistake on the label could potentially cause someone to accidentally take an overdose of phenobarbital.

If you take an overdose of phenobarbital, it can cause:

your heart to beat too fast your breathing to be too rapid  you to become pale, weak, and sweat heavily  you to become unconscious  your kidneys to fail, leading to reduced urine, swelling of legs and feet, possibly confusion, shortness of breath you to fall into a coma you to need life-saving emergency treatment 

Even though only one mislabeled bottle…

News About Codeine and Tramadol Restrictions for Children

Earlier this year, the Food and Drug Administration warned parents against giving their young ones prescription drugs with codeine and tramadol. The agency said that the drugs could lead to severe breathing problems among the children and even death.

Codeine is indicated as a suitable drug for pain and cough while Tramadol heals pain. Codeine is also used as a cough syrup for toddlers and cold remedies. Manufactured by Par Pharmaceuticals, codeine is a generic medicine which is associated with various brands. It is usually marketed as a single ingredient drug or in combination preparations with paracetamol, aspirin, and ibuprofen.  The various combinations also pose a greater risk to children aged 12 years and below and among adolescents aged 18 years and below.  The drug is also marketed in products containing muscle relaxers. Healthcare providers are discouraged from prescribing the drug to adolescents aged between 12  and 18 years who are obese or show any other conditions that may…

Infant/Child Reduced Energy Defibrillation Electrodes News

The US Food and Drug Administration recently announced a voluntary field action on the Infant/Child Reduced Energy Defibrillation Electrodes, citing possible defects in the product. The voluntary field action for the product was carried out by Physio-Control, one of the leading defibrillator manufacturers in the country, although the product in question was manufactured by Cardinal Health. The FDA has since classified the voluntary field action as a Class 1 recall based on the artwork depiction of incorrect placement of defibrillation electrodes.

The FDA went further to state that these defibrillation electrodes, manufactured by Cardinal Health, don’t have any functional or performance defects. The only problem with these defibrillation electrodes is in their packaging, where the manufacturer displays the incorrect electrode placement on the infant’s body. These defibrillation electrodes are part of the components of Cardinal Health’s Lifepak automated external defibrillators.

The pur…